MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL MEDIUM TORQUE LIMITING HANDLE; SURGICAL, MISC, ORTHO INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL MEDIUM TORQUE LIMITING HANDLE; SURGICAL, MISC, ORTHO INSTRUMENT
Model Number 03.807.357
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is a synthes rep.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during evaluation at service and repair department, the repair technician discovered that the xrl medium torque limiting handle failed in calibration.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.During evaluation at service and repair, the repair technician reported the device failed low in calibration.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Customer quality investigation: flow: power tool calibration.Visual inspection: the xrl medium torque limiting handle was received at customer quality, and it is observed that there is no visual damage except a few scratches which would not contribute to the complaint condition.Functional testing: the repair technician reported the device failed in calibration.Torque test failed is the reason for repair.The device fell lower than the low end of the allowable torque range on 6 of the 24 tests.The observed condition is not able to be replicated at us cq, however, the complaint condition is confirmed per the service and repair evaluation and attached report.Document/specification review the following drawing(s) was reviewed; torque limiting diver synex rl small.Conclusion: the complaint condition is confirmed as the device failed low in the calibration test.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XRL MEDIUM TORQUE LIMITING HANDLE
Common Device Name
SURGICAL, MISC, ORTHO INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9517093
Report Number2939274-2019-62777
Device Sequence Number13941591
Product Code LXH
UDI-Device Identifier10705034723303
UDI-Public(01)10705034723303
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.807.357
Device Catalogue Number03.807.357
Device Lot Number1190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date01/23/2020
Patient Sequence Number1